Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 93, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 4, 2004, 1:06 PM CDT for Nueces County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2004, 1:06 PM CDT (18:06 UTC)
- Expired
- Sep 4, 2004, 3:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 17 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 041809 FFWCRP TXC355-042000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 106 PM CDT SAT SEP 4 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL NUECES COUNTY IN TEXAS * UNTIL 300 PM CDT * AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM JUST WEST OF CHAPMAN RANCH TO CORPUS CHRISTI INTERNATIONAL AIRPORT...MOVING NORTH AT 10 MPH. THE NATIONAL WEATHER SERVICE OFFICE AT THE CORPUS CHRISTI INTERNATIONAL AIRPORT HAS RECEIVED OVER 2 INCHES OF RAIN SINCE NOON. * SOME LOCATIONS AFFECTED INCLUDE... BISHOP... CHAPMAN RANCH... CORPUS CHRISTI INTERNATIONAL AIRPORT... ROBSTOWN... ANNAVILLE... CALALLEN... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2756 9782 2757 9744 2780 9740 2792 9773 $$ TMT
1 follow-up statement
000 WGUS74 KCRP 041858 FFSCRP TXC355-042000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 157 PM CDT SAT SEP 4 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL NUECES COUNTY UNTIL 300 PM CDT SATURDAY AFTERNOON... AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE OCCURRING ACROSS CENTRAL NUECES COUNTY FROM 5 MILES EAST OF THE CORPUS CHRISTI INTERNATIONAL AIRPORT SOUTHEAST TO NEAR SOUTH PADRE ISLAND DRIVE AND STAPLES AND THEN SOUTHWEST TO NEAR CHAPMAN RANCH. THE THUNDERSTORMS WERE MOVING NORTH TO NORTHEAST AT 5 TO 10 MPH. PONDING OF WATER ON ROADWAYS NEAR SOUTH PADRE ISLAND DRIVE AND FLOODING OF LOW LYING AREAS WILL BE POSSIBLE THROUGH 3 PM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 2780 9739 2757 9736 2756 9771 2788 9767 $$ TMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:05 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 4, 10:05 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1005 AM CDT SAT SEP 4 2004 .DISCUSSION...VAPOR IMAGERY SHOWS WEAK WAVE MOVING NORTHWARD WHICH CAUSED CONVECTION NOW STARTING TO EXIT THE NORTHERN CWFA. STILL HAVE SOME CONVECTION DEVELOPING IN ITS WAKE OVER THE SOUTHERN SECTIONS AS WELL AS THE GULFMEX AS ATMOSPHERE REMAINS UNSTABLE WITH LITTLE CAP. SHOULD SEE MORE ACTIVITY THIS AFTERNOON AS DAYTIME HEATING PROGRESSES. SOME DRIER AIR OUT TO THE WEST COULD PRECLUDE SOME CONVECTION OUT THERE AS EXPECT A WEAK SEA BREEZE DUE TO THE COOLER INLAND TEMPERATURES SO MAY GO SLIGHTLY LOWER ON POPS FOR THE AFTERNOON OUT TO THE WEST. OTHERWISE POPS LOOK REASONABLE. CLOUDS WILL KEEP TEMPS DOWN THIS AFTERNOON BUT DO EXPECT WARMER TEMPERATURE THAN YESTERDAY AS WE SHOULD SEE A BIT MORE SUN THOUGH CONDITIONS WILL REMAIN MOSTLY CLOUDY. WILL KICK UP TEMPS A DEGREE OR SO OVER THE AREA EXCEPT VCT WHERE TEMPS WILL STRUGGLE THE MOST TO RISE. SHOULD SEE MAINLY EAST OR SOUTHEAST WINDS AS FORECAST INDICATES. NO CHANGES TO LATTER PERIODS AT THIS TIME AS WOULD LIKE TO SEE NEW MODEL RUNS BEFORE MAKING ANY CHANGES. && 86/GW
Hazardous weather outlook, Sep 4, 6:00 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT SAT SEP 4 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051000- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 600 AM CDT SAT SEP 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH TEXAS TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MAINLY THE INLAND PORTIONS OF THE COASTAL BEND... WEST OF A KINGSVILLE TO SINTON TO PORT LAVACA LINE. ISOLATED RAINFALL AMOUNTS OF AROUND 2 INCHES WILL BE POSSIBLE ACROSS THIS AREA. THIS AMOUNT OF RAINFALL MAY PRODUCE LOCALIZED PONDING OF LOW LYING AREAS. ON AVERAGE...MOST AREAS ACROSS THE COASTAL BEND WILL RECEIVE ONE INCH OR LESS. THE COVERAGE AND INTENSITY OF PRECIPITATION IS EXPECTED TO DIMINISH TONIGHT DUE TO THE LOSS OF DAYTIME HEATING AND THE PASSAGE OF AN UPPER LEVEL DISTURBANCE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY ACROSS SOUTH TEXAS. SOME OF THESE THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:47 PM CDT | Tornado Warning | CRP | Nueces | 28 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.